Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Thromb Thrombolysis. 2013 Oct;36(3):343-5. doi: 10.1007/s11239-013-0877-0.

Bilateral spontaneous hyphaema: case report and review of literature.

Author information

  • 1Department of Ophthalmology, Royal Bolton Hospital Foundation Trust, Bolton, BL4 0JR, UK, aruna_dharmasena@hotmail.co.uk.

Abstract

To report a case of bilateral spontaneous hyphaema in a patient on warfarin sodium for atrial fibrillation and COPD. A case report and literature review. A 76-year-old man presented with bilateral spontaneous hyphaema. There was no anterior chamber pathology known to predispose for spontaneous bleeding except for a history of paroxysmal atrial fibrillation treated with a daily dose of 3 mg of warfarin sodium. In addition, he was also suffering from severe COPD and was on oxygen supplementation. This is a rare case of a bilateral spontaneous hyphaema. Although the patient was on warfarin sodium, his INR was only 2.6 at the onset of his symptoms. It may be possible that the combined action of anti-coagulant properties of warfarin sodium and hypoxic vasodilatation of iris vessels may be responsible for bilateral hyphaema in this case.

PMID:
23378149
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Write to the Help Desk